MAUDE Adverse Event Report: DEXTERA SURGICAL INC DEXTERA MICROCUTTER 5/80 STAPLER; STAPLER, SURGICAL

DEXTERA SURGICAL INC DEXTERA MICROCUTTER 5/80 STAPLER; STAPLER, SURGICAL
Model Number FG-025302
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 04/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for investigation which demonstrated the device was within specification and there was no anomaly or malfunction related to the device.
 
Event or Problem Description
The patient was undergoing a right lung middle lobectomy by robotic video-assisted thoracic surgery.The microcutter 5/80 stapler was advanced through the accessory port trocar to a branch of the superior pulmonary vein following dissection of tissue around the target vein.While positioning the stapler at the selected location for transection of the vein and prior to firing the stapler, bleeding occurs which appears to have originated from behind the target vein.It appears that a small branch vessel, located behind the target vein, may have avulsed when the microcutter 5/80 stapler was being positioned, resulting in bleeding.The stapler is subsequently fired resulting in a successful staple line.The surgeon then uses pressure to control the bleeding.Additional bleeding is noted at the distal end of the transected vessel.The surgeon controls the bleeding through the use of direct pressure, cautery, topical hemostatic agents and clips.The surgery was completed and it was reported that the patient did not experience any further complications as a result of the bleeding and is doing well.

Brand Name
DEXTERA MICROCUTTER 5/80 STAPLER
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
DEXTERA SURGICAL INC
900 saginaw drive
redwood city CA 94063
MDR Report Key6580091
Report Number3004114958-2017-00004
Device Sequence Number74947
Product Code GAG
UDI-Device Identifier11814900003025
UDI-Public0111814900003025
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K161137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2019
Device Model NumberFG-025302
Device Catalogue NumberFG-025302
Device Lot Number170206B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2017
Initial Report FDA Received Date05/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR